MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS ESHEATH PLUS INTRODUCER SET; INTRODUCER, CATHETER

EDWARDS LIFESCIENCES EDWARDS ESHEATH PLUS INTRODUCER SET; INTRODUCER, CATHETER
Model Number 916ESPA
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 03/24/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is underway.
 
Event or Problem Description
As reported by an edwards lifesciences field clinical specialist, regarding a 29mm sapien 3 ultra resilia valve in the aortic position.Patient had a very calcified external and common iliac.Pretreated the entire iliac system with shockwave ivl and dilated up to 18f with the esheath plus dilator.Upon insertion with the first 16f esheath plus, the split end of the sheath caught and got stuck on a piece of calcium right before the internal iliac artery.A second 26f esheath plus was prepped and inserted, but the patient became unstable hypotensive and bradycardic.The iliac was imaged and a large extravasation in the external iliac artery was noted.Two covered stents were placed and the bleed was controlled.Injury thought to occur with first sheath during insertion.Decision was made not to move forward with valve deployment, let the patient stabilize, and bring them back for carotid first approach.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings.Sections: g3, g6, h2, h6 type of investigation, investigation findings, investigation conclusions have been updated.The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.The device was returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Through extensive complaint investigations, events reporting difficulty during sheath insertion/advancement into patient with associated sheath damage have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to calcification, tortuosity, steep insertion angle, undersized vessels, and/or constrained access.In addition, sheath damage can be a result of increased push force and any device manipulation used to overcome the difficulty.The inability to introduce sheath was confirmed based on the information available to date and resembled the events captured in a pre existing investigation in an engineering technical summary.Available information suggests patient factors (calcification) likely contributed to the event as it was reported the patient had a very calcified external and common iliac.Sharp or bulky calcified nodules within the patient access vessel can act as a physical obstacle that can increase friction and lead to higher push force.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS ESHEATH PLUS INTRODUCER SET
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24886403
Report Number2015691-2026-14367
Device Sequence Number18757013
Product Code DYB
UDI-Device Identifier00690103215472
UDI-Public(01)00690103215472(17)271104(11)251104
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K200258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number916ESPA
Device Lot Number67143479
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2026
Supplement Date Received by Manufacturer05/11/2026
Initial Report FDA Received Date04/15/2026
Supplement Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown